Alert archive / Indiana / Tornado Warnings in 2008
Tornado Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 27, 2008, 9:34 PM EDT for Orange County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 9:34 PM EDT (01:34 UTC)
- Expired
- Jun 27, 2008, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Orange County, IN
The radar
The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:40 PM EDT | TSTM WND DMG | French Lick, IN | SEVERAL TREES DOWN AROUND FRENCH LICK AND PAOLI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 280135 TORLMK INC117-280200- /O.NEW.KLMK.TO.W.0042.080628T0134Z-080628T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 934 PM EDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... ORANGE COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 1000 PM EDT... * AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF PAOLI...MOVING EAST AT 36 MPH. * THE TORNADO WILL BE NEAR... PAOLI BY 950 PM EDT... YOUNGS CREEK AND GREENBRIER ARE ALSO IN THE PATH OF THIS TORNADO. IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY. SEEK SHELTER NOW THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. LAT...LON 3859 8635 3839 8638 3845 8669 3855 8670 TIME...MOT...LOC 0134Z 273DEG 31KT 3849 8665 $$ 13
2 follow-up statements
000
WWUS53 KLMK 280145
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EDT FRI JUN 27 2008
INC117-280200-
/O.CON.KLMK.TO.W.0042.000000T0000Z-080628T0200Z/
ORANGE IN-
945 PM EDT FRI JUN 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
ORANGE COUNTY...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR
GREENBRIER...MOVING EAST AT 44 MPH.
YOUNGS CREEK IS IN THE PATH OF THIS TORNADO.
THE TORNADO WILL ALSO BE NEAR...
VALEENE AND SYRIA BY 950 PM EDT...
CHAMBERSBURG BY 955 PM EDT...
EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3845 8656 3856 8658 3859 8635 3849 8636
3849 8637 3848 8637 3839 8638
TIME...MOT...LOC 0145Z 270DEG 39KT 3850 8650
$$
13000
WWUS53 KLMK 280200
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT FRI JUN 27 2008
INC117-280209-
/O.EXP.KLMK.TO.W.0042.000000T0000Z-080628T0200Z/
ORANGE IN-
1000 PM EDT FRI JUN 27 2008
...THE TORNADO WARNING FOR CENTRAL ORANGE COUNTY EXPIRES AT 1000 PM
EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
SATURDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3845 8656 3856 8658 3859 8635 3849 8636
3849 8637 3848 8637 3839 8638
TIME...MOT...LOC 0159Z 270DEG 39KT 3850 8631
$$
MBSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 27, 8:15 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 27, 8:15 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 815 PM EDT FRI JUN 27 2008 .UPDATE #2... UPDATING FOR SECOND WATCH. THIS SEVERE THUNDERSTORM WATCH REPLACES THE EARLIER SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE FAR NORTHWEST. TOUGH LINE OF STORMS CONTINUES TO PLOW EASTWARD INTO THE OHIO VALLEY. STRONG WIND STILL APPEARS TO BE THE MAIN THREAT. REPORTS OF 70 MPH WINDS HAVE COME IN FROM SOME OF THE STORMS...AND ALSO ONE POSSIBLE TORNADO. .UPDATE... UPDATED EVERYTHING TO ACCOUNT FOR THE NEW WATCH. LOUISVILLE WRF INITIALIZED VERY NICELY WITH THE LINE OF STORMS OVER ILLINOIS. THE WRF AND TIMING THE STORMS ON RADAR SUGGEST STORMS WILL BEGIN TO AFFECT OUR NORTHWEST AREA...SUCH AS DUBOIS COUNTY...AROUND 01Z-02Z. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVERNIGHT EAST OF THE CURRENT WATCH AREA. .SHORT RANGE (TONIGHT AND FRIDAY) SCATTERED THUNDERSTORMS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON SHOULD GRADUALLY DIMINISH AS THE LOWER LEVELS WARM. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TOWARD MORNING AND SATURDAY AS AN APPROACHING UPPER TROUGH BEGINS TO DIG INTO THE GREAT LAKES AND UPPER OHIO VALLEY. THIS FEATURE CURRENTLY SHOWS UP WELL ON THE WATER VAPOR LOOP COMING OUT OF CENTRAL CANADA. THIS UNUSUALLY DEEP TROUGH WILL BE RESPONSIBLE FOR A COOL FRONT DROPPING INTO THE LOWER OHIO VALLEY LATE SATURDAY. LOW LEVEL DYNAMICS ARE NOT THAT IMPRESSIVE WITH THIS FRONT BUT WE WILL BE IN THE RIGHT REAR QUADRANT OF AN UPPER JET ENTRANCE REGION SO SOME STRONG STORMS MAY DEVELOP IF THE ATMOSPHERE BECOMES UNSTABLE ENOUGH. LOW TEMPERATURES TONIGHT WILL HOLD IN THE UPPER 60S AND LOWER 70S. HIGHS SATURDAY WILL REMAIN IN THE 80S WITH THE EXPECTED CLOUD COVER AND PRECIPITATION. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH THE PERIOD. 50H TROF CONTINUES TO DIG SOUTH OVER EASTERN U.S. DURING 2ND HALF OF THE WEEKEND WITH PRECIP CHANCES DROPPING IN WAKE OF LINE FORECAST TO MOVE THROUGH THE AREA SAT NIGHT WITH JUST 20 POPS FOR SUNDAY. DRY WEATHER TO FOLLOW FOR NEARLY THE REMAINDER OF THIS FORECAST PERIOD AFTER THE LONG WAVE TROF PASSES OFF THE EAST COAST AND OH/TN VALLEYS BECOME DOMINATED BY ANTICYCLONIC FLOW UP TO INDEPENDENCE DAY WHEN THE NEXT HUDSON BAY LOW STARTS TO DIG SOUTHWARD. TEMPERATURES FALL BACK TO BELOW NORMAL IN WAKE OF THE COLD FRONT SWEEPING THROUGH SATURDAY NIGHT IN CONJUNCTION WITH THE UPPER TROF. 80S AND EVEN A FEW 70S FOR MAX TEMPS SUNDAY THROUGH TUESDAY...THEN GRADUAL WARM-UP BEGINS INTO THE MID/UPPER 80S FOR WEDNESDAY THROUGH FRIDAY. MID TO UPPER 60S SUNDAY MORNING WILL GIVE WAY TO MID TO UPPER 50S BY TUESDAY MORNING WITH 60S RETURNING BY 2ND HALF OF WEEK. && .AVIATION (00Z TAFS)... WARM MOIST UNSTABLE AIRMASS CONTINUES OVER THE AREA. AT 23Z THE GREATEST BAND OF INSTABILITY LAY FROM SOUTHWEST INDIANA INTO WESTERN KENTUCKY AHEAD OF A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN INDIANA. THESE STORMS ARE SUPPORTED BY A UPPER LEVEL TROUGH AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING. PRESENT MOVEMENT FROM RADAR AND COMPUTER MODELS BRINGS THE STORMS TO SDF AROUND 03Z AND LEX JUST BEFORE 05Z. THE SOUTHRN END OF THE LINE WILL PASS NEAR OR JUST NORTH OF BWG. STORMS WILL THEN BECOME MORE SCATTERED UNTIL REDEVELOPMENT AHEAD OF THE COLD FRONT OCCURS SATURDAY AFTERNOON. CONDITIONS WILL STAY VFR BETWEEN THUNDERSTORMS BUT COULD BRIEFLY DROP TO IFR CONDITIONS IN THE STRONGER STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATES.......13 SHORT TERM...JA LONG TERM....JBS AVIATION.....MBS
Hazardous weather outlook, Jun 27, 8:21 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 821 PM EDT FRI JUN 27 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 290030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- 821 PM EDT FRI JUN 27 2008 /721 PM CDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POWERFUL THUNDERSTORMS WILL SWEEP FROM WEST TO EAST ACROSS THE AREA BETWEEN 9PM AND 2AM EDT...8PM AND 1AM CDT. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...THOUGH A FEW INSTANCES OF HAIL AND EVEN A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. KYZ070>078-081-082-290030- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 721 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND A BRIEF PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. 13
In the hours before
Special weather statement, Jun 27, 8:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 833 PM EDT FRI JUN 27 2008 INZ076-083-084-089-280130- CRAWFORD-DUBOIS-ORANGE-PERRY- 833 PM EDT FRI JUN 27 2008 ...LINE OF POWERFUL STORMS APPROACHING THE JASPER AND PAOLI AREAS... AT 832 PM EDT /732 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE FROM 13 MILES NORTHWEST OF SHOALS TO 7 MILES SOUTH OF POSEYVILLE...MOVING EAST AT 43 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN...NICKEL SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WERE REPORTED WITH THESE STORMS AS THEY CROSSED SOUTHERN ILLINOIS. THESE STORMS WILL BE... NEAR JASPER BY 910 PM EDT. NEAR PAOLI BY 930 PM EDT. THESE STORMS WILL ALSO BE... NEAR IRELAND BY 905 PM EDT. NEAR THALES BY 910 PM EDT. NEAR ROLAND BY 915 PM EDT. NEAR HUNTINGBURG AIRPORT BY 920 PM EDT. NEAR FRENCH LICK MUNICIPAL AIRPORT BY 925 PM EDT. NEAR ST. MARKS BY 930 PM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM EDT...100 AM CDT. STRONG WINDS WITH THESE STORM CAN TOPPLE TREES AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 39 min |
| Jun 27, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 44 min |
| Jun 27, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 48 min |
| Jun 27, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 46 min |
| Jun 27, 10:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 38 min |
| Jun 27, 10:40 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 35 min |
Nearby
Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.